Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 125, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2001, 10:57 PM CDT for Adair County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2001, 10:57 PM CDT (03:57 UTC)
- Expired
- Jul 8, 2001, 11:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Adair County, KY
The radar
The Louisville radar (KLVX), 113 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2384 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 090358 SVRSDF KYC001-090430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1057 PM CDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1130 PM CDT * AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GRADYVILLE...OR ABOUT 45 MILES WEST OF SOMERSET...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREEDING AROUND 1115 PM CDT GLENS FORK AROUND 1125 PM CDT CROCUS...MONTPELIER AROUND 1125 PM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:40 PM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jul 8, 2:40 PM CDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED TO REMOVE TSTMS WEST TODAY NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SUN JUL 8 2001 MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE THREAT OF MORE SVR TSTMS DURING TONIGHT. VERY MOIST AND EXTREMELY UNSTABLE AIR IN PLACE ACROSS FA . WE ARE IN MODERATE RISK OF SEVERE OVER MUCH OF FA. WILL GO WITH HI POPS WI THE HIEST ERN FA. MUCH WIND DAMAGE ALREADY THIS AFTERNOON ACROSS ERN PTNS OF FA. A SECOND CONCERN IS WHAT TO DO WI HEAT ADVISORY FOR SWRN PTNS OF FA FOR TONIGHT...WITH MIN TEMPS IN MIDDLE 70S FORECAST FOR SWRN PTN OF FA...WILL NOT CONTINUE HEAT ADVISORY THERE TONIGHT. REPEAT OF SAME NOT OUT THE QUESTION FOR MONDAY. .SDF...NONE
In the hours before
Local storm report, Jul 8, 9:22 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM COXS CREEK KY WIND DAMAGE
07/08/01 NELSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1000 PM HARRODSBURG KY WIND DAMAGE
07/08/01 MERCER TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1000 PM NICHOLASVILLE KY WIND DAMAGE
07/08/01 JESSAMINE TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1005 PM WILLISBURG KY WIND DAMAGE
07/08/01 WASHINGTON TWO TREES REPORTED
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 8, 9:44 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM LANCASTER KY WIND DAMAGE
07/08/01 GARRARD TREES AND POWER LINES
DOWN OVER THE NORTHERN
HALF OF THE COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1025 PM LEBANON KY WIND DAMAGE
07/08/01 MARION A TREE WAS BLOWN ON TO
THREE CARS. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Jul 8, 9:53 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM WACO KY WIND DAMAGE
07/08/01 MADISON A POWER POLE WAS BLOWN
ON TO SOME TREES.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jul 8, 10:00 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM LEXINGTON KY WIND DAMAGE
07/08/01 FAYETTE TREES DOWN ACROSS
FRANKFORT PIKE AND
LEESTOWN PIKE. REPORTED
BY HAM RADIO OPERATOR.
1045 PM STANFORD KY 60 MPH TSTM GUST
07/08/01 LINCOLN REPORTED BY EMERGENCY
MANAGEMENT.0Local storm report, Jul 8, 10:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM CAMPBELLSVILLE KY WIND DAMAGE
07/08/01 TAYLOR TWO TREES DOWN AND
MULTIPLE TREE LIMBS.
REPORTED BY EMERGENCY;
MANAGEMENT.Local storm report, Jul 8, 10:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1134 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM WACO KY WIND DAMAGE
07/08/01 MADISON A POWER POLE WAS BLOWN
ON TO SOME TREES.
REPORTED BY EMERGENCY
MANAGEMENT.
0811 PM MADISON IN WIND DAMAGE
07/08/01 JEFFERSON TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EVENT DURATION 20
MINUTES.
0820 PM SALEM IN WIND DAMAGE
07/08/01 WASHINGTON TREES AND POWER LINES
DOWN COUNTYWIDE. EVENT
DURATION 20 MINUTES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM SCOTTSBURG IN WIND DAMAGE
07/08/01 SCOTT TREES AND POWER LINES
DOWN COUNTYWIDE. EVENT
DURATION 10 MINUTES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0855 PM PALMYRA IN WIND DAMAGE
07/08/01 HARRISON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0900 PM EMINENCE KY WIND DAMAGE
07/08/01 HENRY TREES DOWN IN THE
SOUTHWEST PART OF THE
COUNTY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0905 PM DUBOIS IN WIND DAMAGE
07/08/01 DUBOIS TREES AND POWER LINES
DOWN COUNTYWIDE. FUNNEL
CLOUDS SIGHTED.
REPORTED BY EMERGENCY
MANAGEMENT.
0905 PM FLOYDS KNOBS IN WIND DAMAGE
07/08/01 FLOYD TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
0910 PM ST MATTHEWS KY WIND DAMAGE
07/08/01 JEFFERSON POWER LINES DOWN ON
SHELBYVILLE ROAD.
REPORTED BY HAM RADIO
OPERATOR.
0915 PM PEWEE VLY KY WIND DAMAGE
07/08/01 OLDHAM VERY LARGE BRANCHES
OVER A ROAD IN PEWEE
VALLEY. REPORTED BY
STORM SPOTTER.
0915 PM PEWEE VLY KY WIND DAMAGE
07/08/01 OLDHAM TREE DOWN ACROSS A
ROAD. REPORTED BY STORM
SPOTTER.
0915 PM CLARKSVILLE IN WIND DAMAGE
07/08/01 CLARK TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0920 PM BLOOMFIELD KY WIND DAMAGE
07/08/01 NELSON LARGE LIMBS DOWN.
ESTIMATED WINDS TO 50
MPH. REPORTED BY STORM
SPOTTER.
0920 PM VERSAILLES KY WIND DAMAGE
07/08/01 WOODFORD NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0920 PM CYNTHIANA KY WIND DAMAGE
07/08/01 HARRISON TREES DOWN ACROSS
HIGHWAY WEST 32 AND
KENTUCKY 1940. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0920 PM GEORGETOWN KY WIND DAMAGE
07/08/01 SCOTT TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0925 PM SHELBYVILLE KY WIND DAMAGE
07/08/01 SHELBY TREES DOWN. REPORTED BY
STORM SPOTTER.
0935 PM LAWRENCEBURG KY WIND DAMAGE
07/08/01 ANDERSON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0935 PM SHEPHERDSVILLE KY WIND DAMAGE
07/08/01 BULLITT TREES AND POWER LINES
DOWN IN MANY LOCATIONS.
REPORTED BY HAM RADIO
OPERATOR.
0935 PM ESCONDIDA KY WIND DAMAGE
07/08/01 BOURBON TWO TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0957 PM COXS CREEK KY WIND DAMAGE
07/08/01 NELSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1000 PM NICHOLASVILLE KY WIND DAMAGE
07/08/01 JESSAMINE TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1000 PM HARRODSBURG KY WIND DAMAGE
07/08/01 MERCER TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1005 PM WILLISBURG KY WIND DAMAGE
07/08/01 WASHINGTON TWO TREES REPORTED
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 PM LEXINGTON KY 75 MPH TSTM GUST
07/08/01 FAYETTE REPORTED BY HAM RADIO
OPERATOR.
1010 PM LEXINGTON KY WIND DAMAGE
07/08/01 FAYETTE TREES DOWN ACROSS
FRANKFORT PIKE AND
LEESTOWN PIKE. REPORTED
BY HAM RADIO OPERATOR.
1020 PM LANCASTER KY WIND DAMAGE
07/08/01 GARRARD TREES AND POWER LINES
DOWN OVER THE NORTHERN
HALF OF THE COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1025 PM LEBANON KY WIND DAMAGE
07/08/01 MARION A TREE WAS BLOWN ON TO
THREE CARS. REPORTED BY
EMERGENCY MANAGEMENT.
1045 PM STANFORD KY 60 MPH TSTM GUST
07/08/01 LINCOLN REPORTED BY EMERGENCY
MANAGEMENT.
1050 PM CAMPBELLSVILLE KY WIND DAMAGE
07/08/01 TAYLOR TWO TREES DOWN AND
MULTIPLE TREE LIMBS.
5 REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:36 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 39 min |
| Jul 8, 7:48 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 42 min |
| Jul 8, 7:59 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 46 min |
| Jul 8, 7:59 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 46 min |
| Jul 8, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 38 min |
| Jul 8, 8:12 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 48 min |
| Jul 8, 8:17 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 43 min |
| Jul 8, 8:22 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Spencer | 38 min |
| Jul 8, 8:26 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 34 min |
| Jul 8, 8:36 PM CDT | Severe Thunderstorm Warning | LMK | Jessamine | 39 min |
| Jul 8, 8:36 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 39 min |
| Jul 8, 8:40 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 35 min |
| Jul 8, 8:40 PM CDT | Severe Thunderstorm Warning | LMK | Mercer | 35 min |
| Jul 8, 8:46 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 34 min |
| Jul 8, 9:00 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 45 min |
| Jul 8, 9:06 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Marion | 39 min |
| Jul 8, 9:18 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 42 min |
| Jul 8, 9:18 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 42 min |
| Jul 8, 10:01 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.